Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Mar 22, 2019, 5:12 PM CDT for 4 counties in Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2019, 5:12 PM CDT (22:12 UTC)
- Expired
- Mar 22, 2019, 6:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.75 in
Counties Dallam County, TX, Hartley County, TX, Moore County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 96 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 5:20 PM CDT | TORNADO | 9 Sw Cactus, TX | MULTIPLE STORM CHASERS REPORTED A TORNADO, POSSIBLY RAIN WRAPPED, ON THE GROUND. PICTURE CONFIRMATION SENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 3:12 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
590
WFUS54 KAMA 222212
TORAMA
TXC111-205-341-421-222300-
/O.NEW.KAMA.TO.W.0003.190322T2212Z-190322T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
512 PM CDT FRI MAR 22 2019
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Southern Sherman County in the Panhandle of Texas...
Southeastern Dallam County in the Panhandle of Texas...
Northwestern Moore County in the Panhandle of Texas...
Northeastern Hartley County in the Panhandle of Texas...
* Until 600 PM CDT.
* At 512 PM CDT, a confirmed tornado was located 9 miles southwest of
Cactus, or 14 miles northwest of Dumas, moving northeast at 35 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Cactus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
This storm has a history of producing tornadoes. TAKE COVER NOW!
&&
LAT...LON 3585 10212 3596 10231 3637 10215 3617 10171
TIME...MOT...LOC 2212Z 210DEG 30KT 3599 10217
TORNADO...OBSERVED
HAIL...1.75IN
$$
Rutt3 follow-up statements
051
WWUS54 KAMA 222222
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
522 PM CDT FRI MAR 22 2019
TXC111-205-341-421-222300-
/O.CON.KAMA.TO.W.0003.000000T0000Z-190322T2300Z/
Sherman TX-Dallam TX-Moore TX-Hartley TX-
522 PM CDT FRI MAR 22 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHERN
SHERMAN...SOUTHEASTERN DALLAM...NORTHWESTERN MOORE AND NORTHEASTERN
HARTLEY COUNTIES...
At 520 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles west of Cactus, or 15 miles northwest of Dumas,
moving northeast at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Weather spotters reported a funnel cloud. This storm has a
history of producing tornadoes.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Cactus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3585 10212 3596 10231 3637 10215 3617 10171
TIME...MOT...LOC 2220Z 210DEG 30KT 3605 10213
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
Rutt185
WWUS54 KAMA 222240
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
540 PM CDT FRI MAR 22 2019
TXC111-205-222249-
/O.CAN.KAMA.TO.W.0003.000000T0000Z-190322T2300Z/
Dallam TX-Hartley TX-
540 PM CDT FRI MAR 22 2019
...THE TORNADO WARNING FOR SOUTHEASTERN DALLAM AND NORTHEASTERN
HARTLEY COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
LAT...LON 3617 10171 3590 10205 3597 10216 3606 10216
3633 10205
TIME...MOT...LOC 2239Z 223DEG 23KT 3605 10200
$$
TXC341-421-222300-
/O.CON.KAMA.TO.W.0003.000000T0000Z-190322T2300Z/
Sherman TX-Moore TX-
540 PM CDT FRI MAR 22 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHERN
SHERMAN AND NORTHWESTERN MOORE COUNTIES...
At 539 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Cactus, or 13 miles north of Dumas, moving northeast
at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Weather spotters reported a rotating wall cloud. This storm
has a history of producing funnel clouds.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Cactus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3617 10171 3590 10205 3597 10216 3606 10216
3633 10205
TIME...MOT...LOC 2239Z 223DEG 23KT 3605 10200
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Rutt491
WWUS54 KAMA 222302
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
602 PM CDT FRI MAR 22 2019
TXC341-421-222310-
/O.EXP.KAMA.TO.W.0003.000000T0000Z-190322T2300Z/
Sherman TX-Moore TX-
602 PM CDT FRI MAR 22 2019
...THE TORNADO WARNING FOR SOUTHERN SHERMAN AND NORTHWESTERN MOORE
COUNTIES HAS EXPIRED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Hartley, Hutchinson, Moore, Sherman and Hansford
Counties until 645 PM CDT.
LAT...LON 3617 10171 3590 10205 3597 10216 3606 10216
3633 10205
TIME...MOT...LOC 2300Z 210DEG 30KT 3620 10189
$$
RuttWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 22, 3:34 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Mar 22, 3:34 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 334 PM CDT Fri Mar 22 2019 .SHORT TERM... Scattered to widespread showers and thunderstorms expected through this evening, with potential for severe thunderstorms owing to large- scale ascent above highly-sheared airmass which will continue to become more unstable. Heavy rain will also be a threat. Showers and thunderstorms expected to diminish from west to east tonight as Pacific cold front sweeps across the area. Cockrell && .LONG TERM... The forecast turns somewhat uneventful in relation to the last 24 hours of weather. System and aforementioned round of severe weather will exit the region later tonight. The forecast then turns dry for the most part, but some small chances for rain return to the Oklahoma Panhandle area Sunday night through Monday, and then again on Wednesday. Otherwise, there isn't another screaming chance for rainfall at this time. Especially in the bigger picture sense across the Panhandles. The more impactful weather may be the return of fire weather later next week, but we are talking about Day6 and Day7 from now. In the upper levels we go zonal for the next couple days. Then we shift to northwesterly as high pressure builds in over the Four Corners region. Under northwesterly flow the models try to discern small embedded pieces of energy. Energy associated with this embedded vorticity will be weak, but some areas to the north as a surface trough passes by may squeak out some rain. Chances are low at this time. Instability is little to nil so not expecting thunderstorms. High pressure then builds in Monday night and then quiet until Wednesday. Southerly flow then starts as the next trough tracks over the west coast. Very small chance for rainfall Wednesday for eastern parts of the Oklahoma Panhandle. Not much energy to work with for this at it appears very subtle. Overall, the above mentioned chances for rainfall are very low at this time as we lack dynamics. In other words, not overly impressed with the chances at this time. Starting Tuesday it will be breezy to windy across the Panhandles. During this time, temperatures will slowly go from the 60s to the 80s by Thursday. During this timeframe, especially Wednesday and Thursday, fire weather may become an issue. Will have to see how fuels react to rainfall across the region as rainfall continues across the area today. Guerrero && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 40 70 38 71 41 / 90 0 0 0 10 Beaver OK 45 67 39 69 41 / 90 10 0 0 20 Boise City OK 32 65 36 66 38 / 70 5 0 10 20 Borger TX 42 71 41 71 43 / 90 0 0 0 10 Boys Ranch TX 36 71 37 71 41 / 70 0 0 0 10 Canyon TX 38 72 40 72 41 / 80 0 0 0 5 Clarendon TX 47 72 42 73 44 / 90 0 0 0 5 Dalhart TX 32 68 35 69 39 / 50 0 0 5 10 Guymon OK 37 68 37 68 41 / 80 5 0 5 20 Hereford TX 36 71 38 73 40 / 80 0 0 0 5 Lipscomb TX 47 69 42 70 42 / 100 5 0 0 10 Pampa TX 42 69 39 69 42 / 90 0 0 0 10 Shamrock TX 49 73 43 72 44 / 100 5 0 0 10 Wellington TX 50 75 45 74 46 / 100 5 0 0 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Mar 22, 3:39 PM CDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 339 PM CDT Fri Mar 22 2019 OKZ001>003-TXZ001>020-317-230845- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 339 PM CDT Fri Mar 22 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Strong to severe storms are possible across the entire combined Panhandles. Strong winds, large hail, and localized heavy rain will be possible. A tornado or two cannot be ruled out either, mainly for southern and western parts of the Texas Panhandle. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening.
In the hours before
Special weather statement, Mar 22, 4:11 PM CDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Amarillo TX 411 PM CDT FRI MAR 22 2019 OKZ002-222145- Texas OK- 411 PM CDT FRI MAR 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TEXAS COUNTY UNTIL 445 PM CDT... At 411 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Optima, or 13 miles northeast of Guymon, moving northeast at 50 mph. Half inch hail and gusty winds will be possible with this storm. Locations impacted include... Optima. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3669 10134 3678 10152 3700 10144 3700 10113 TIME...MOT...LOC 2111Z 208DEG 43KT 3686 10138 Ward
Local storm report, Mar 22, 4:21 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
421 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 15 NE ROMERO 35.88N 102.75W
03/22/2019 E1.00 INCH HARTLEY TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZE HAIL WITH
THUNDERSTORM.
&&
EVENT NUMBER AMA1900385
BIEDASpecial weather statement, Mar 22, 4:28 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Amarillo TX 428 PM CDT FRI MAR 22 2019 TXZ011-016-222200- Deaf Smith TX-Oldham TX- 428 PM CDT FRI MAR 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OLDHAM AND NORTHWESTERN DEAF SMITH COUNTIES UNTIL 500 PM CDT... At 427 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Glenrio, or 35 miles northwest of Friona, moving northeast at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Glenrio. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for the Panhandle of Texas. LAT...LON 3534 10304 3524 10270 3496 10304 TIME...MOT...LOC 2127Z 202DEG 28KT 3506 10306 Rutt
Local storm report, Mar 22, 4:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
455 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND GST 11 WNW BOOTLEG 34.89N 102.99W
03/22/2019 M58 MPH DEAF SMITH TX MESONET
&&
EVENT NUMBER AMA1900386
BIEDALocal storm report, Mar 22, 4:58 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
458 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 4 ESE HARTLEY 35.87N 102.33W
03/22/2019 M1.75 INCH HARTLEY TX TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED BY TRAINED SPOTTER.
&&
EVENT NUMBER AMA1900387
BIEDALocal storm report, Mar 22, 5:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
504 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 9 ESE HARTLEY 35.85N 102.25W
03/22/2019 E1.00 INCH HARTLEY TX TRAINED SPOTTER
STORM CHASER REPORTING QUARTER SIZE HAIL WITH
ACCUMULATION ON AREA ROADWAYS.
&&
EVENT NUMBER AMA1900388
BIEDAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 10:41 AM CDT | Special Weather Statement | AMA | Oldham | 49 min |
| Mar 22, 2:55 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Hartley, Oldham | 65 min |
| Mar 22, 3:41 PM CDT | Tornado Warning | AMA | Hartley, Oldham | 31 min |
| Mar 22, 3:48 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Oldham | 87 min |
| Mar 22, 4:28 PM CDT | Special Weather Statement | AMA | Deaf Smith | 32 min |
| Mar 22, 4:29 PM CDT | Tornado Warning | AMA | Dallam, Hartley, Moore | 46 min |
| Mar 22, 4:49 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 86 min |
| Mar 22, 5:27 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham | 33 min |
| Mar 22, 5:50 PM CDT | Tornado Warning | AMA | Oldham | 25 min |
| Mar 22, 5:57 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 48 min |
| Mar 22, 5:59 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hartley, Hutchinson, Moore, Sherman | 46 min |
| Mar 22, 6:22 PM CDT | Tornado Warning | AMA | Deaf Smith, Potter, Randall | 23 min |
| Mar 22, 6:27 PM CDT | Special Weather Statement | AMA | Moore | 33 min |
| Mar 22, 6:36 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Deaf Smith, Hutchinson, Moore, Oldham and 2 more | 84 min |
| Mar 22, 6:45 PM CDT | Tornado Warning | AMA | Potter, Randall | 30 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.